Get E-Book on COVID-19

Q. Is it advisable to take anti-malarial drug in a patient with positive ANA and CRP 1. 9?

Answered by
Dr. Hariharan V
and medically reviewed by Dr. Divya Banu M
This is a premium question & answer published on Sep 08, 2019

Hello doctor,

I have pain all over my body, positive ANA and CRP 1.9. My doctor thinks I have lupus even though all the rest of the tests were negative. She wants me to take anti-malaria drugs. I am worried she is treating me full force without the proper positive tests.

Dr. Hariharan V

Diabetology General Medicine Internal Medicine Nutritionist
#

Hi,

Welcome to icliniq.com.

High levels of CRP means that there is an inflammation going on inside your body. What is inflammation? It is a process where our white blood cells who are our protectors are attacking foreign bacterial or viral cells. Sometimes these white cells may turn against our own cells leading to chronic inflammation. That is why you are feeling pain all over.

The drug your doctor has prescribed is probably Hydroxychloroquine. We thought this tablet works only against malaria. But it also has other actions like lowering inflammation by our white cells. We similarly thought Aspirin is a drug for headache. But it is now widely used to prevent heart attacks and strokes. Many drugs have multiple actions.

So, please consider taking the drug your doctor has prescribed, which has the lowest side effects among antiinflammatory drugs and gives you definite relief on a long run.


Was this answer helpful?

 | 

Related Questions:
What does high hs-CRP indicate?
Botox - a Toxin with Great Cosmetic Result for Removing Wrinkles
My hs-CRP is high. Am I in danger?
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Tests for stomach pain revealed a high eosinophil count. What to do?

Query: Hi doctor, I have a stomach ache from the last two months. It got worsened last week and I was admitted to a hospital. A lot of tests were done. The CBC revealed eosinophilia. The gastroscopy revealed an edematous duodenum. A duodenal biopsy was taken. I have attached my biopsy report. I want to u...  Read Full »

Myasthenia Gravis

Article Overview: Myasthenia gravis is an autoimmune neuromuscular junctional disease that results in muscular weakness. Learn about its symptoms, diagnosis, and treatment Read Article


Dr. Sneha Kannan
Rheumatologist

What Is Myasthenia Gravis? Myasthenia gravis (MG) is a Latin word meaning “grave (serious) muscle weakness.” It is an autoimmune neuromuscular junctional disease, caused by an antibody-mediated blockade of neuromuscular transmission resulting in skeletal muscle weakness. The first muscl...  Read Article

Testicular ultrasound showed multiple lesions. Do I need testicular biopsy to confirm cancer?

Query: Hi doctor, I have had an ultrasound on my testicles and found multiple solid nodules or lumps and lesions in both testicles. He strongly suspects germ cell tumors. I have had blood tests done, and tumor markers and everything else is normal. I will be seeing a urologist in about two weeks. Do I have...  Read Full »

Also Read


Crohn's Disease
Crohn's disease causes inflammation of the digestive tract, which results in symptoms like severe diarrhea, stomach pain...  Read more»
I was diagnosed with Celiac disease a year back. Can you suggest any medicine?
Having celiac fromnlast 10 year dignosis recently ayear ago since then i am gluten free still cant absorb food feeling w...  Read more»
My head is shivering from 20 days, and it feels like head trauma. What is the cause?
Hello sir, My head is shivering like anything , feeling like trauma is head. And its start anytime in a day and when s...  Read more»

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.